Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 8, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 25, 2016, 2:38 AM MDT for 5 counties in Colorado; San Juan County, Utah. It took effect at Apr 25, 2016, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 2:38 AM MDT (08:38 UTC)
- In effect from
- Apr 25, 2016, 9:00 AM MDT
- Expired
- Apr 25, 2016, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 122 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3120 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS75 KGJT 250838 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 238 AM MDT MON APR 25 2016 COZ020-021-UTZ022-251800- /O.NEW.KGJT.WI.Y.0008.160425T1500Z-160426T0200Z/ PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...BLANDING 238 AM MDT MON APR 25 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. * TIMING...GUSTY WINDS DEVELOP THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
1 follow-up statement
593 WWUS75 KGJT 251725 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1125 AM MDT MON APR 25 2016 COZ020-021-UTZ022-260200- /O.CON.KGJT.WI.Y.0008.000000T0000Z-160426T0200Z/ PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...BLANDING 1125 AM MDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...GUSTY WINDS DEVELOP THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 24, 10:57 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 24, 10:57 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1057 PM MDT SUN APR 24 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 322 PM MDT SUN APR 24 2016 WRAPAROUND FLOW FROM THE LOW PRESSURE CENTER THAT BROUGHT THE STRONG WINDS YESTERDAY KEPT SOME CLOUDS HANGING AROUND FOR OUR NORTHERN AREAS AND ALSO HIGHER TERRAIN. TEMPS WERE ALSO A BIT COOLER WITH SOME AFTERNOON BREEZES PICKING UP. SOME LIGHT PRECIP WAS ALSO SEEN OVER THE PARK AND GORE RANGES AND ALSO VAIL PASS BUT ALL IN ALL...A RATHER TRANQUIL DAY. THIS WILL BE SHORT LIVED THOUGH AS THE NEXT SYSTEM MOVES IN TOMORROW. MUCH LIKE THE LAST SYSTEM...UPPER LEVEL SUPPORT WILL ROUND THE BASE OF A CLOSED LOW CAUSING THE GRADIENT TO TIGHTEN AND PROVIDING SUPPORT FOR A SURFACE COLD FRONT. WINDS WILL START PICKING UP IN THE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON. GUSTS WILL REACH BETWEEN 30 TO 40 MPH AT TIMES GENERALLY OVER EXTREME WESTERN COLORADO AND SOUTHEASTERN UTAH. TOYED WITH ISSUING A WIND ADVISORY BUT HELD BACK AS UPPER LEVEL SUPPORT IS A LITTLE WEAKER AND ALSO FURTHER SOUTH THAN THE PREVIOUS SYSTEM. HAVING SAID THAT...IT WILL BE WINDY AND WOULD NOT BE SURPRISED IF THE TRIGGER IS PULLED ON A WIND ADVISORY. AS THE LOW AND ASSOD COLD FRONT APPROACHES...SHOWERS AND ISOLATED STORMS WILL BE ON THE INCREASE. MODELS INDICATE THE ACTION GETTING GOING NEAR NOON WITH SOME BANDING SETTING UP AROUND 3PM WITH BEST COVERAGE EXPECTED FROM 6PM ONWARDS. CONVECTION MAY AID IN STRONGER SURFACE WINDS EITHER BECAUSE OF VIRGA OR FROM THE STORMS THEMSELVES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 322 PM MDT SUN APR 24 2016 BY EARLY TUESDAY MORNING...THE CLOSED LOW WILL BE MOVING OVER THE CWA AND AS IT DOES SO...SNOW LEVELS WILL DROP. ACCUMULATING SNOWFALL IS LIKELY FROM EARLY TUESDAY MORNING FOR MUCH OF THE HIGHER TERRAIN. SNOW LEVELS WILL START AT 9.5K FEET OR SO AND DROP TO MOUNTAIN BASES BY TUESDAY MORNING BEFORE RISING DURING THE DAY DUE TO DAYTIME HEATING. AS THE LOW SHIFTS NEWRD THRU THE DAY...PRECIP WILL TAKE ON A MORE CONVECTIVE TURN WITH MORE SHOWERS AND STORMS IN THE FORECAST FOR MUCH OF TUESDAY. THE POSITION OF THE LOW WILL ALSO AID IN OROGRAPHIC LIFT ALLOWING SNOW TO CONTINUE FOR THE NRN AND CENTRAL MTNS. SNOW AMOUNTS LOOK TO BE IN THE 5 TO 10 INCH RANGE WITH A BIT LESS FOR THE SAN JUANS. WILL NOT ISSUE HIGHLIGHTS WITH THIS PACKAGE BUT GRIDS DO SUPPORT SAID HIGHLIGHTS FOR FUTURE SHIFTS IF/WHEN NEEDED. NORMALLY AFTER A SYSTEM MOVES THROUGH WE'D SEE A PERIOD OF HIGH PRESSURE BEFORE THE NEXT SYSTEM MOVES IN. NOT SO THIS WEEK. WHILE A WEAK RIDGE DOES TRY TO BUILD IN WEDNESDAY...PLENTY OF MOISTURE REMAINS TRAPPED AND WILL CAUSE SOME SHOWERS BEFORE YET ANOTHER CLOSED LOW TAKES AIM AT THE CWA. MORE CLOUDS...RAIN...ISOLATED STORMS AND MTN SNOW LOOK POSSIBLE WITH THE NEXT SYSTEM AND POSSIBLY CONTINUING INTO THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1057 PM MDT SUN APR 24 2016 VFR CONDITIONS WILL HOLD THROUGH 18Z THOUGH CLOUDS WILL BE INCREASING OVER THE AREA DURING THE NIGHT AHEAD OF ANOTHER PACIFIC STORM. EXPECT WINDS TO INCREASE FROM THE SOUTH AND SOUTHWEST AHEAD OF THIS SYSTEM WITH SUSTAINED WINDS OF 15 TO 25 MPH AND GUSTS TO 40 MPH...ESPECIALLY ACROSS THE FOUR CORNERS REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 18Z...MAINLY OVER HIGHER TERRAIN. SNOW LEVELS WILL BE AROUND 9000 TO 9500 FEET. EXPECT ENHANCED WIND GUSTS IN THE VICINITY OF SHOWERS/THUNDERSTORMS. CHANCES FOR SHOWERS ARE RELATIVELY LOW FOR AIRPORTS ACROSS THE REGION BUT SHOULD THEY OCCUR CIGS BELOW ILS BREAKPOINTS ARE POSSIBLE...THOUGH BELOW VFR CIGS AND VSBY ARE UNLIKELY. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...TGR LONG TERM...TGR AVIATION...NL
Hazardous weather outlook, Apr 24, 5:29 AM MDT, 21 hours 9 minutes before
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
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.